Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 323, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 17, 2005, 2:14 PM CDT for Kidder County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2005, 2:14 PM CDT (19:14 UTC)
- Expired
- Aug 17, 2005, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:40 AM CDT, 10 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 3:40 AM CDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT WED AUG 17 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... CURRENT CONVECTION OVER CENTRAL ND ASSOCIATED WITH A H500 VORT MAX MOVING EAST/NORTHEAST ACROSS THE STATE. LOW LEVEL JET OVER EASTERN NORTH DAKOTA ENHANCING THUNDERSTORMS NORTH OF THE WARM FRONT...WHICH LIES WEST TO EAST ACROSS SOUTHERN NORTH DAKOTA NEAR THE SOUTH DAKOTA BORDER. THIS CONVECTION WILL MOVE NORTHEAST DURING THE MORNING HOURS. CURRENT SURFACE LOW OVER EASTERN MONTANA IS FORECAST TO MOVE SLOWLY EASTWARD TODAY...BUT BROAD AREA OF LOW PRESSURE REMAINS FROM EASTERN MONTANA TO THE DAKOTAS TODAY AND TONIGHT. WILL MENTION POSSIBLY SEVERE WORDING FOR THE EVENING HOURS. MAIN INSTABILITY FROM SURFACE LOW LEVEL MOISTURE AND VORT ENERGY MOVING THROUGH THE REGION THIS AFTERNOON AND TONIGHT. ON THURSDAY THE FOCUS SHIFTS WESTWARD TO AN APPROACHING H500 LOW/TROUGH. THIS FEATURE MOVING ACROSS THE REGION ALONG THE INTERNATIONAL BORDER WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... EXTENDED PERIOD AGAIN DOMINATED BY MID LEVEL RIDGING AND GENERALLY QUIET WEATHER. WILL KEEP EXTENDED DRY WITH NEAR NORMAL TEMPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/WAA
Hazardous weather outlook, Aug 17, 5:01 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT WED AUG 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181001- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 501 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME OF THE SCATTERED THUNDERSTORMS THIS MORNING WILL LIKELY CONTAIN GUSTY WINDS...BRIEF HEAVY RAIN...AND SMALL HAIL. IT IS POSSIBLE THAT A COUPLE OF STORMS MAY REACH SEVERE LEVELS FOR A TIME THIS MORNING. THERE IS ANOTHER CHANCE OF THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:56 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Aug 17, 3:30 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 60 min |
| Aug 17, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Aug 17, 4:24 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 36 min |
| Aug 17, 4:45 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Aug 17, 5:00 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
| Aug 17, 5:00 PM CDT | Tornado Warning | BIS | Stutsman | 30 min |
| Aug 17, 5:34 PM CDT | Tornado Warning | BIS | LaMoure | 27 min |
| Aug 17, 5:47 PM CDT | Flash Flood Warning | BIS | LaMoure, Logan | 3 hr |
| Aug 17, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 24 min |
| Aug 17, 6:02 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 58 min |
| Aug 17, 6:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 61 min |
| Aug 17, 6:58 PM CDT | Tornado Warning | BIS | LaMoure | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.